MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24673
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon detachment occurred inside the patient requiring additional intervention.The target lesion was located in the highly calcified superficial femoral artery.A 6.0 x 200, 135cm mustang balloon catheter was selected and advanced.During the procedure, the balloon got detached inside the patient when attempting to withdraw it.The physician tried to use a clover snare to retrieve the balloon from the patient but was unsuccessful.The vessel had to be opened and the balloon was cut down in order to remove it.As the vessel was highly calcified, it was assumed that the device got caught on a stent or a piece of hard plaque that caused the detachment.The procedure was completed with this device, and there were no patient complications reported.
 
Event or Problem Description
It was reported, that balloon detachment occurred inside the patient.Requiring additional intervention.The target lesion was located in the highly calcified superficial femoral artery.A 6.0 x 200, 135cm mustang balloon catheter was selected and advanced.During the procedure, the balloon got detached inside the patient when attempting to withdraw it.The physician tried to use a clover snare to retrieve the balloon from the patient, but was unsuccessful.The vessel had to be opened and the balloon was cut down in order to remove it.As the vessel was highly calcified, it was assumed, that the device got caught on a stent or a piece of hard plaque that caused the detachment.The procedure was completed with this device.And there were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: device was returned for analysis.And underwent a visual and tactile examination.A complete balloon circumferential tear was identified, located approximately 5mm distal of the proximal balloon sleeve.The proximal section of balloon material was also torn.Longitudinally beginning approximately 6mm distal of the proximal balloon sleeve.And extending approximately, 25mm distally across the balloon material.The shaft was detached 10mm distal from the proximal balloon sleeve.The inner shaft was severely stretched and accordion.The proximal markerband was also detached from the shaft.No damages were noted, on the tip of the device.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19312027
Report Number2124215-2024-28562
Device Sequence Number20560663
Product Code LIT
UDI-Device Identifier08714729793380
UDI-Public08714729793380
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2026
Device Model Number24673
Device Catalogue Number24673
Device Lot Number0031578187
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown